Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 474, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2011, 2:43 PM CDT for Lake County, Tennessee; Pemiscot County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 9, 2011, 3:13 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS54 KMEG 091943
SVRMEG
MOC155-TNC095-092030-
/O.NEW.KMEG.SV.W.0474.110609T1943Z-110609T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD
POINT...OR 6 MILES SOUTHWEST OF CARUTHERSVILLE...AND MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARUTHERSVILLE...HAYTI...STEELE...SHADE...STUBTOWN...CANADY AND
COTTONWOOD POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3622 8948 3618 8951 3618 8962 3614 8958
3612 8960 3609 8968 3604 8968 3602 8971
3610 8987 3634 8968
TIME...MOT...LOC 1944Z 219DEG 6KT 3611 8971
$$1 follow-up statement
525
WWUS54 KMEG 092013
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT THU JUN 9 2011
MOC155-TNC095-092023-
/O.CAN.KMEG.SV.W.0474.000000T0000Z-110609T2030Z/
PEMISCOT MO-LAKE TN-
313 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE AND EASTERN
PEMISCOT COUNTIES IS CANCELLED...
AT 313 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3622 8948 3618 8951 3618 8962 3614 8958
3612 8960 3609 8968 3604 8968 3602 8971
3610 8987 3634 8968
TIME...MOT...LOC 2013Z 219DEG 6KT 3615 8967
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:03 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 9, 1:03 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 103 PM CDT THU JUN 9 2011 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 1148 AM CDT THU JUN 9 2011/ UPDATE... MUCH LIKE YESTERDAY...CU FIELD IS BEGINNING TO DEVELOP ACROSS SOUTHERN MISSISSIPPI AND IS SPREADING NORTHWARD. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATER THIS AFTERNOON MAINLY ACROSS THESE AREAS BUT COULD CREEP INTO NORTH CENTRAL MISSISSIPPI. TEMPERATURES ACROSS THE REGION ARE NEARLY IDENTICAL TO READINGS AT THIS POINT YESTERDAY. WEAK SOUTHERLY SURFACE FLOW SHOULD INCREASE AS DAYTIME MIXING OCCURS. INCREASED SKY COVERAGE A BIT MAINLY ACROSS NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS AND BUMPED TEMPERATURES UP SLIGHTLY TO ADJUST FOR CURRENT TRENDS. OTHERWISE...CURRENT FORECAST IS IN GOOD SHAPE. CCD .PREV DISCUSSION... /ISSUED 356 AM CDT THU JUN 9 2011/ CURRENTLY ACROSS THE MIDSOUTH SKIES WERE GENERALLY CLEAR AND TEMPERATURES WERE IN THE MID TO UPPER 70S ACROSS THE DELTA REGION AND LOWER 70S FURTHER EAST. WINDS WERE LIGHT AND SOUTHERLY ACROSS THE AREA. TODAY...THE HIGH PRESSURE CENTER THAT HAS BEEN SO PERSISTENT ACROSS THE MIDSOUTH AND TENNESSEE VALLEY WILL BEGIN ITS MOVE TO THE EAST. THIS LOWERING OF HEIGHTS COMBINED WITH NEAR 4000 CAPE AND INCREASING PW'S COULD AID IN THE DEVELOPMENT OF DAYTIME HEATING INDUCED CONVECTION. MAINLY ACROSS NORTH MISSISSIPPI AND EXTREME SOUTHERN TENNESSEE WERE INSTABILITY IS GREATEST. HIGHS WILL GENERALLY BE IN THE MID 90S ACROSS THE REGION. FRIDAY THRU MONDAY...NOT MUCH HAS CHANGED IN THE FORECAST OVER THE LAST 24 HOURS FOR THIS PERIOD. A WEAK COLD FRONT IS STILL EXPECTED TO MAKES ITS WAY SOUTHWARD INTO THE NORTHERN PORTIONS OF THE MIDSOUTH BY LATE SATURDAY. MODERATE INSTABILITY COMBINED WITH LOWERING HEIGHTS WILL PROMOTE CONVECTIVE DEVELOPMENT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...ESPECIALLY ALONG AND NEAR THE FRONTAL BOUNDARY ACROSS WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND NORTHEAST ARKANSAS. THE MAIN THREATS WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. THE COLD FRONT WILL HAVE LITTLE IMPACT ON TEMPERATURES GOING FORWARD AND HIGHS WILL STILL GENERALLY BE IN THE LOWER TO MID 90S. TUESDAY THRU THURSDAY...OVERALL UPPER LEVEL PATTERN WILL SHIFT DURING THIS PERIOD. TEMPERATURES WILL COOL OFF DUE TO PERSISTENT NORTHWEST FLOW. CHANCES FOR PRECIPITATION WILL ALSO BE HIGHER AS A SERIES OF SHORTWAVE DISTURBANCES PASS BY THE MIDSOUTH EARLY IN THE WEEK. BY THURSDAY MODELS INDICATE A DEEPENING UPPER LEVEL TROUGH ACROSS THE EASTERN PORTION OF THE COUNTRY. THIS WILL LIKELY BE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH. CDG && .AVIATION... 18Z TAF CYCLE VFR CONDS WILL PERSIST THROUGH THE PERIOD. ISOLD TSRAS ARE POSSIBLE THIS AFTN/EVENING THOUGH COVERAGE WILL BE TOO LITTLE TO INCLUDE IN TAFS. WILL LEAVE THE CB MENTION AT KTUP. WINDS WILL BE SW AROUND 10 KTS DIMINISHING AFT 10/01Z AND REDEVELOPING AGAIN BY 10/17Z. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 95 75 95 77 / 20 0 20 10 MKL 94 70 93 71 / 10 10 10 10 JBR 93 71 93 72 / 10 10 10 10 TUP 95 70 94 73 / 20 10 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 9, 3:14 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU JUN 9 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH MISSISSIPPI DURING PEAK DAYTIME HEATING HOURS. ANY STORMS THAT DEVELOP COULD BE STRONG WITH THE MAIN THREATS BEING DAMAGING WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND INTO EARLY NEXT WEEK ACROSS MUCH OF THE MID SOUTH AS A COLD FRONT STALLS OVER THE REGION. STRONG INSTABILITY COMBINED WITH THE FRONT WILL LIKELY ALLOW FOR A FEW SEVERE THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH MONDAY. THE PRIMARY SEVERE WEATHER THREAT SHOULD BE DAMAGING WINDS. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON THROUGH NEXT MONDAY. CDG
In the hours before
Special weather statement, Jun 9, 1:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT THU JUN 9 2011
MOZ115-TNZ001-091915-
PEMISCOT MO-LAKE TN-
147 PM CDT THU JUN 9 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CARUTHERSVILLE AT 148 PM CDT...MOVING
NORTHEAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3631 8942 3618 8957 3618 8962 3616 8960
3610 8967 3618 8984 3642 8971
TIME...MOT...LOC 1848Z 212DEG 3KT 3621 8969The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:47 PM CDT | Special Weather Statement | MEG | Lake | 28 min |
| Jun 9, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 49 min |
| Jun 9, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 23 min |
| Jun 9, 4:03 PM CDT | Special Weather Statement | MEG | Dunklin | 27 min |
| Jun 9, 4:32 PM CDT | Special Weather Statement | MEG | Dunklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.